Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking birth control pills, had Diarrhoea. Am I protected even though I had diarrhoea?

I take my birth control pill at 10pm every night. The next day, at around 5-6pm (so about 19-20 hours later from when I last took it), I had some diarrhea . Then I took my pill again at its regular time a few hours later when it was 10pm. Am I still protected even though I had diarrhea? Did my body have enough time to absorb it?
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Mar 2014

A single episode of diarrhea will most likely not cause any effect on your birth control pill as the pill is still high up inside the body and has time to get absorbed. Also you had the episode almost 19 hrs later. So no need to worry at all.
You will be just fine.

Thanks for using HCM and have a good day!
Answered: Thu, 17 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor